Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2017, 4:55 PM PDT for Eureka County, Lander County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:55 PM PDT (23:55 UTC)
- Expired
- Jul 26, 2017, 5:30 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 159 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WUUS55 KLKN 262355 SVRLKN NVC011-015-270030- /O.NEW.KLKN.SV.W.0027.170726T2355Z-170727T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Elko NV 455 PM PDT WED JUL 26 2017 The National Weather Service in Elko Nevada has issued a * Severe Thunderstorm Warning for... Southeastern Lander County in north central Nevada... Southwestern Eureka County in north central Nevada... * Until 530 PM PDT * At 455 PM PDT, a severe thunderstorm was located 10 miles south of Hickison Summit, moving northeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hickison Summit and Antelope Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3917 11672 3927 11687 3955 11668 3941 11645 TIME...MOT...LOC 2355Z 213DEG 17KT 3929 11677 HAIL...1.00IN WIND...<50MPH $$ LIW
2 follow-up statements
446 WWUS55 KLKN 270009 SVSLKN Severe Weather Statement National Weather Service Elko NV 509 PM PDT WED JUL 26 2017 NVC011-015-270030- /O.CON.KLKN.SV.W.0027.000000T0000Z-170727T0030Z/ Lander NV-Eureka NV- 509 PM PDT WED JUL 26 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR SOUTHEASTERN LANDER AND SOUTHWESTERN EUREKA COUNTIES... At 508 PM PDT, a severe thunderstorm was located near Hickison Summit, moving northeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Hickison Summit and Antelope Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3926 11662 3936 11681 3955 11668 3941 11645 TIME...MOT...LOC 0008Z 213DEG 17KT 3935 11672 HAIL...1.00IN WIND...<50MPH $$ LIW
156
WWUS55 KLKN 270022
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
522 PM PDT WED JUL 26 2017
NVC011-015-270032-
/O.EXP.KLKN.SV.W.0027.000000T0000Z-170727T0030Z/
Lander NV-Eureka NV-
522 PM PDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANDER AND
SOUTHWESTERN EUREKA COUNTIES WILL EXPIRE AT 530 PM PDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 3926 11662 3936 11681 3955 11668 3941 11645
TIME...MOT...LOC 0022Z 213DEG 17KT 3940 11668
$$
LIWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:04 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 26, 3:04 PM PDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PDT Wed Jul 26 2017 .SYNOPSIS...Showers and thunderstorms will persist into the evening. Brief moderate to heavy rain is possible in the storms, along with hail and gusty outflow winds. Afternoon thunderstorm activity lingers over portions of the region later this week, however activity will be slightly less. && .SHORT TERM...Tonight through Friday. Showers and thunderstorms have started a little earlier than yesterday. Storms are tracking a little faster today which will lead to a lessened flood threat. The activity will continue into the evening hours. Main threats continue to be wind gusts to 60 mph along with brief moderate to heavy rain and small hail. For tomorrow, moisture levels will decrease slightly, helping to limit convective activity. Still, have kept mainly isolated showers and thunderstorms across the area. Highs will be in the 90s. Thursday night and Friday. The slight drying trend continues, but still cannot rule out isolated storms for the afternoon. Highs will be in the 90s. .LONG TERM...Friday night through next Wednesday. Upper ridge will gradually rebuild over the Great Basin this weekend into next week. Moisture and weak instability will remain under this feature which will keep the threat of thunderstorms developing each day across portions of central and eastern Nevada. Extent of moisture would support scattered storms through the heart of the CWA on Saturday, some of which might be capable of producing locally heavy rainfall and flash flooding. Available moisture and subsequent storm coverage is trending to be more isolated through the middle of next week. Temperatures will continue above normal with daytime highs in the 90s and lows at night in the mid 50s to mid 60s. && .AVIATION...Given available moisture and instability, scattered showers and thunderstorms will redevelop once again this Wednesday afternoon around and en route of all TAF sites. Scattered storms will persist through mid- evening before diminishing to light rain showers and finally dissipating overnight. Outflow winds over 35 knots, locally heavy downpours, and small hail along with reduced visibilities to below MVFR are likely in the vicinity of stronger convective cells. There is also an increased risk today of isolated severe gusts/wet microbursts to 50 knots associated with a few of the more intense descending storm cores per SPC Day 1 convective outlook/discussion that has northern and central Nevada in the heart of a marginal area for severe weather. && .FIRE WEATHER...The scattered showers and thunderstorms will continue to affect the area this evening. Some slight drying will take place tomorrow with fewer storms possible, mainly in the isolated category. These will be located in the eastern counties of Elko and White Pine counties. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/95/95/86
In the hours before
Special weather statement, Jul 26, 1:29 PM PDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Elko NV 129 PM PDT WED JUL 26 2017 NVZ030-262115- Humboldt County NV- 129 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 215 PM PDT... At 128 PM PDT, Doppler radar was tracking a strong thunderstorm 26 miles northwest of Imlay, or 37 miles west of Winnemucca, moving north/northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4087 11841 4091 11854 4125 11848 4117 11816 TIME...MOT...LOC 2028Z 194DEG 21KT 4098 11844 PVC
Special weather statement, Jul 26, 1:51 PM PDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service Elko NV 151 PM PDT WED JUL 26 2017 NVZ041-262130- Northeastern Nye County NV- 151 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NYE COUNTY UNTIL 230 PM PDT... At 150 PM PDT, Doppler radar was tracking a strong thunderstorm 43 miles southwest of Blue Eagle Ranch, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will be near Warm Springs in south central Nye County. LAT...LON 3813 11623 3817 11633 3837 11628 3826 11600 TIME...MOT...LOC 2050Z 208DEG 11KT 3821 11624 86
Special weather statement, Jul 26, 1:56 PM PDT, 2 hours 59 minutes before
Special Weather Statement National Weather Service Elko NV 156 PM PDT WED JUL 26 2017 NVZ031-262145- Northern Elko County NV- 156 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 245 PM PDT... At 155 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Jarbidge, moving northeast at 15 mph. Nickel size hail and wind gusts of 45 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4173 11517 4181 11535 4200 11517 4200 11483 TIME...MOT...LOC 2055Z 213DEG 55KT 4184 11519 PVC
Special weather statement, Jul 26, 4:04 PM PDT, 51 minutes before
Special Weather Statement National Weather Service Elko NV 404 PM PDT WED JUL 26 2017 NVZ031-033-039-270000- Southeastern Elko County NV-Northern Elko County NV- South Central Elko County NV- 404 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 500 PM PDT... At 401 PM PDT, Doppler radar was tracking a line of strong thunderstorms extending from 7 miles northeast of Montello to 17 miles northeast of Currie. Movement was east at 15 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... West Wendover and Silver Zone Pass. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4036 11470 4117 11432 4117 11404 4037 11405 TIME...MOT...LOC 2301Z 261DEG 23KT 4131 11405 4043 11449 LIW
Special weather statement, Jul 26, 4:27 PM PDT, 28 minutes before
Special Weather Statement
National Weather Service Elko NV
427 PM PDT WED JUL 26 2017
NVZ040-270030-
Northwestern Nye County NV-
427 PM PDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NYE COUNTY UNTIL
530 PM PDT...
At 427 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Tonopah, moving northeast at 20 mph.
Dime size hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Tonopah Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3822 11725 3846 11683 3819 11667 3805 11710
3805 11713
TIME...MOT...LOC 2327Z 239DEG 19KT 3816 11709
LIWSpecial weather statement, Jul 26, 4:49 PM PDT, 6 minutes before
Special Weather Statement National Weather Service Elko NV 449 PM PDT WED JUL 26 2017 NVZ037-040-270045- Northwestern Nye County NV- Southern Lander County and Southern Eureka County NV- 449 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...NORTHERN NYE AND SOUTHWESTERN EUREKA COUNTIES UNTIL 545 PM PDT... At 449 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Hickison Summit, moving northeast at 20 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Hickison Summit and Antelope Peak. LAT...LON 3916 11672 3924 11689 3965 11661 3951 11634 TIME...MOT...LOC 2349Z 213DEG 17KT 3927 11677 LIW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 25, 5:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 25, 6:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 25, 6:13 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 25, 6:39 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 25, 6:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 25, 7:07 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Jul 25, 7:23 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 37 min |
| Jul 26, 12:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 26, 12:32 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 26, 1:06 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 26, 1:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 26, 1:29 PM PDT | Special Weather Statement | LKN | Humboldt | 46 min |
| Jul 26, 1:44 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 26, 1:51 PM PDT | Special Weather Statement | LKN | Nye | 39 min |
| Jul 26, 1:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 26, 2:08 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 26, 4:04 PM PDT | Special Weather Statement | LKN | 56 min | |
| Jul 26, 4:27 PM PDT | Special Weather Statement | LKN | Nye | 63 min |
| Jul 26, 4:49 PM PDT | Special Weather Statement | LKN | 56 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.